Ohio, 2025Flash Flood and Flooding in Ohio, June 14 to 15, 2025
June 14 to 15, 2025 · NWS ILN · 7 events in 2 counties and zones
Scattered thunderstorms produced locally heavy rainfall during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced locally heavy rainfall during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 14, 7:11 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 14, 7:11 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
811 PM EDT Sat Jun 14 2025
.SYNOPSIS...
An upper level disturbance will move slowly east across the Ohio
Valley tonight through Sunday, leading to occasional showers and a
chance for thunderstorms. Temperatures will gradually warm through
mid week, but daily chances for showers and thunderstorms will
continue.
&&
.NEAR TERM /THROUGH SUNDAY/...
A frontal boundary extending from central Indiana into west central
Ohio will continue to sag very slowly southward tonight as a
weakening mid level trough axis shifts slowly east across the mid
Ohio Valley. Scattered showers and embedded thunderstorms will
continue to become more widespread through late afternoon and
continue into this evening as we destabilize a bit more. With PWs up
around 2 inches, training/slow moving storms will be capable of
producing locally heavy rainfall, leading to an increased flood/flash
flood threat. The best chance for this appears to be in the vicinity
of the frontal boundary so have therefore issued a Flood Watch into
this evening for much of the Whitewater and Miami Valleys.
As we begin to lose the diurnal component, expect to see an over
decreasing/weakening trend in coverage as we head through the
overnight. Lows tonight will range from the lower 60s northwest to
the upper 60s in the south.
&&
.SHORT TERM /SUNDAY NIGHT/...
The frontal boundary will push slowly south Sunday into Sunday night
as the mid level trough axis shifts slowly east across the upper
Ohio Valley. As we slightly destabilize again through the day,
expect scattered showers and embedded thunderstorms to become more
widespread Sunday afternoon into early Sunday evening, with the
highest pops across our southeast. The pcpn should then dissipate
through Sunday night as we lose the instability and the trough axis
moves off to our east. Highs on Sunday will be in the upper 70s
to around 80 degrees with lows Sunday night in the 60s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Monday 12Z-? The region remains under a relatively weak flow pattern
aloft at the start of the extended period. A weak shortwave looks to
move through the larger flow Monday, providing a resurgence of deep
moisture (PWATs back to 140% of normal). At the surface, Tds remain
in the upper 60s/low 70s with daytime high temps reaching the
low/mid 80s, so we remain in "the air is soup" mode. As the
shortwave moves through, scattered showers and storms are once again
introduced into the forecast for Monday afternoon and evening,
potentially lingering into Tuesday morning. No real signal for
severe threat- very little forcing/ shear.
By mid-week, we'll be on the cusp of a broader pattern change thanks
to a few different factors... First, to our north, a low pressure
system scooting by the Hudson Bay will drag a weak surface cold
front all the way down through the Mid-West. This will be the focus
for redevelopment/intensification of a secondary area of low
pressure that will be moving off the leeward side of the Rockies.
This secondary feature will be the next organized weather system to
the region.
Surface flow turns southerly again by Tuesday afternoon, pumping
additional moisture and warmth into the region. Overnight lows
Tuesday night only fall to the upper 60s/low 70s. Thanks to this
continued WAA, Wednesday looks to be the warmest and muggiest day of
the week. Feels like temps have been tickling Advisory criteria in
spots the last few runs, but we're not quite there yet. As the
system to our west draws closer, we'll be open warm sectored for a
period (likely on Wednesday) before the trailing cold front swings
through (Wednesday night? Thursday?). Given the ample warm sector
and more potent forcing/shear associated with this system, this does
open up the possibility for a severe weather threat. However, timing
will play a large role in how things evolve and we're still a bit
far out for details.
After the system pulls off to the east, we should experience a brief
reprieve in moisture and maybe a few peeks of sunshine to end the
work week in the post frontal subsidence regime.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Latest surface analysis shows an east west oriented frontal boundary
draped across the area. Moderate instability developed across
southern Ohio/southeast Indiana and northern KY - south of the
frontal boundary. This has led to scattered showers and thunderstorms
ahead of weak low pressure that is moving into the Tri-state region.
As the low moves east of the area expect shower/thunderstorms to
diminish this evening. The front will slip a little south overnight.
Lingering low level moisture will lead to widespread MVFR cigs
dropping to IFR later tonight into early Sunday morning. Some MVFR
fog development will also be possible overnight into early Sunday.
Ceilings will lift back to MVFR later Sunday morning and then trend
to VFR through the afternoon.
Scattered showers and thunderstorms will again be possible on Sunday
with the best coverage of storms across the south during the
afternoon.
OUTLOOK...Several rounds of storms possible through Wednesday,
causing periods of MVFR to possibly IFR ceilings and visibilities.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 10 PM EDT this evening for OHZ042>045-051>054-
060>062-070.
KY...None.
IN...Flood Watch until 10 PM EDT this evening for INZ050-058-059-066.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...CA
AVIATION...ARHazardous weather outlook, Jun 14, 12:56 PM EST, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
156 PM EDT Sat Jun 14 2025
INZ050-058-059-066-OHZ042>045-051>054-060>062-070-151000-
Wayne-Fayette-Union-Franklin-Darke-Shelby-Logan-Miami-Champaign-
Clark-Madison-Preble-Montgomery-Greene-Butler-
156 PM EDT Sat Jun 14 2025
...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, southwest Ohio and west central
Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ073>075-080-KYZ089>100-OHZ026-034-035-046-055-056-063>065-071>074-
077>082-088-151000-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-
Mercer-Auglaize-Delaware-Franklin-Licking-Fayette-Pickaway-Fairfield-
Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
156 PM EDT Sat Jun 14 2025
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, central Ohio, south central Ohio,
southwest Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
Showers with embedded thunderstorms this afternoon into this evening will
create a risk for localized flooding where repeated rounds of moderate
to heavy rain occurs.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Butler
- When
- June 14, 9:00 PM EST to 11:00 PM EST
- Where
- Butler County, 2.25 mi WNW of Auburn to 1.88 mi WNW of Auburn
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.390, -84.740
High water was reported on Hamilton Scipio Road near Chapel Road.
Flash Flood, Butler
- When
- June 14, 9:00 PM EST to 10:00 PM EST
- Where
- Butler County, 2.14 mi W of Auburn to 2.24 mi W of Auburn
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.380, -84.740
Water was flowing over Layhigh Road near Chapel Road. Water was overtopping the road at the location of a culvert.
Flood, Butler
- When
- June 14, 9:30 PM EST to 11:30 PM EST
- Where
- Butler County, 1.73 mi NNW of Fairfield to 2.05 mi N of Fairfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.352, -84.596
High water was reported on Hamilton Cleves Road east of Hine Road.
Flood, Greene
- When
- June 14, 10:30 PM EST to June 15, 12:30 AM EST
- Where
- Greene County, 1.38 mi N of Middle Corners to 1.47 mi N of Middle Corners
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.600, -83.870
High water was reported on U.S. Route 68 near Eleazer Road.
Flood, Butler
- When
- June 14, 10:30 PM EST to June 15, 12:30 AM EST
- Where
- Butler County, 0.87 mi NE of Millville to 1.41 mi NNE of Millville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.390, -84.640
High water was reported on Ross Hanover Road near Columbus Drive.
Flood, Butler
- When
- June 14, 10:30 PM EST to June 15, 12:30 AM EST
- Where
- Butler County, 1.27 mi WSW of Hamilton Arpt to 1.51 mi SW of Hamilton Arpt
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.360, -84.540
Dixie Highway was shut down due to flooding near the railroad underpass north of Symmes Road.
Flood, Butler
- When
- June 14, 11:00 PM EST to June 15, 12:00 AM EST
- Where
- Butler County, 0.53 mi E of Fairfield to 0.62 mi ENE of Fairfield
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 39.330, -84.570
A vehicle was stuck in high water on Sherry Lane.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in West Virginia, June 14, 20259 deaths · $2.5 million · 3 events
- Excessive Heat in Arizona, June 14 to 15, 20254 deaths · 3 events
- Lightning Strike in Florida, June 14, 20251 death · 1 event
- Hail and Damaging Winds in Georgia, June 14, 2025$76,000 · 1 in hail · 24 events
- Tornado and Flash Flood in Oklahoma, June 14 to 15, 2025$65,000 · EF0 · 27 events
- Flash Flooding and Flooding in Indiana, June 14, 2025$185,000 · 4 events
- Flash Flooding in Pennsylvania, June 14, 2025$125,000 · 7 events
- Flash Flood and Flood in Oklahoma, June 14, 2025$150,000 · 0.88 in hail · 3 events
- Damaging Winds and Lightning Strike in Alabama, June 14, 2025$62,000 · 52 kt wind · 10 events
- Damaging Winds in Mississippi, June 14, 2025$35,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 14 to 15, 20252.5 in hail · 34 events
- Damaging Winds in Virginia, June 14, 2025$21,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255200, 1255201, 1255203, 1255206, 1255209, 1255210, 1255211.